YOUNG VOICES

Teen Leah Robinson Who Almost Died After Taking Ecstasy Says Mum Was Right To Share Coma Photos

'Hopefully other kids who see them will be put off doing anything so stupid.'

13/02/2017 11:25

A teen who almost died after taking ecstasy at a house party says her mum was right to post harrowing images online of her in a coma - despite feeling “humiliated”. 

Doctors were forced to put 16-year-old Leah Robinson in a coma after she took the Class A drug on Boxing Day. 

Kerry Robinson
Photos of 16-year-old Leah Robinson in a coma after taking ecstasy went viral when her mum shared them online 
“This is what ecstasy does when you take them,” the Wigan mother captioned the photo. 

The image quickly went viral, with almost 1,700 people sharing the post on Facebook, while others tagged their teenage children as a warning. 

A second picture showing Leah flushed and bloated after coming out of her coma also received hundreds of reactions. 

Despite admitting that she was embarrassed when she first saw the pictures of herself, Leah now agrees her mum made the right decision. 

“This drug nearly killed me and although I was humiliated by those pictures, I’m now glad my mum posted them online,” the teen told the Daily Mirror. 

The schoolgirl said she had taken ecstasy at parties a few times before as it made her feel “affectionate”, but that her experience had warned her off drugs for life.  

Kerry Robinson
Despite feeling 'humiliated', Leah says her mum was right to share the images 

“It was only when I saw those pictures of ­myself and the reality of what I was doing to myself that I realised it’s shouldn’t be normal. It’s terrifying” Leah said. 

“It was the wake-up call I needed and hopefully other kids who see them will be put off doing anything so stupid.” 

In 2015, 57 people died after taking ecstasy - the highest number in a decade. 

Despite her daughter’s shame, Kerry said she wasn’t sorry for posting the photos and would “tell the world” if she found out Leah was taking drugs again.

“If it’s what I have to do to keep her safe then that’s what I’ll do,” she added. 

Speaking at the time, director of public health for Wigan Council Professor Kate Ardern told Wigan Today: “The exact contents of any ecstasy tablet are unknown and can cause dangerous side-effects such as severe illness, admission to hospital and in some cases even death.

Suggest a correction
Comments

CONVERSATIONS